Alert archive / Texas / Coastal Flood Statements in 2012
Coastal Flood Statement 1, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Jun 21, 2012, 4:04 PM CDT for Kenedy County, Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2012, 4:04 PM CDT (21:04 UTC)
- Expired
- Jun 21, 2012, 11:34 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WHUS44 KBRO 212104 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 404 PM CDT THU JUN 21 2012 ...HAZARDOUS BEACH CONDITIONS POSSIBLE THROUGH THE WEEKEND... .A BROAD SURFACE LOW PRESSURE AREA LOCATED NEAR THE TIP OF THE YUCATAN PENINSULA IS GENERATING A MODERATE EAST TO NORTHEAST WIND PATTERN OVER MUCH OF THE WESTERN GULF OF MEXICO. THIS MODERATE EAST TO NORTHEAST WIND PATTERN OVER THE LOWER TEXAS GULF WATERS WILL MAINTAIN OBSERVED TIDAL LEVELS FROM ONE TO TWO FEET ABOVE PREDICTED TIDE LEVELS. THESE ABOVE NORMAL TIDAL LEVELS WILL CONTINUE TO PUSH SEA WATER HIGH ONTO THE BEACHES OF PADRE ISLAND. AS A RESULT OF THIS...SEVERAL BEACH ACCESS POINTS ON SOUTH PADRE ISLAND HAVE BEEN CLOSED AT THIS TIME DUE TO HIGH WATER. ALSO A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGHOUT THE END OF THE WEEK AND INTO THE WEEKEND DUE TO THE ELEVATED SURF CONDITIONS. A HIGH RISK OF RIP CURRENTS WILL BE POSSIBLE OVER THE NEXT SEVERAL DAYS. TXZ251-256-257-220500- /O.NEW.KBRO.CF.S.0001.120621T2104Z-120623T1200Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 404 PM CDT THU JUN 21 2012 * COASTAL FLOODING...HIGH SURF WILL CONTINUE TO WASH UP NEAR THE DUNES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH DURING THE EXPECTED HIGH TIDES OVER THE NEXT SEVERAL DAYS. * TIMING...THE NEXT HIGH TIDE FOR SOUTH PADRE ISLAND IS EXPECTED AT 808 AM FRIDAY MORNING AND AT 822 AM SATURDAY MORNING. ACCORDINGLY THE WORST BEACH CONDITIONS WILL LIKELY OCCUR FRIDAY AND SATURDAY MORNINGS JUST AFTER SUNRISE. THE NEXT LOW TIDES WILL BE AT 1040 PM TONIGHT AND 1116 PM FRIDAY NIGHT. THE BEACH CONDITIONS DURING THESE PERIODS OF LOW TIDES MAY IMPROVE SOME LATE TONIGHT AND FRIDAY NIGHT. * IMPACTS...THESE EXPECTED MARINE CONDITIONS WILL SUPPORT MORE FREQUENT LIFE THREATENING RIP CURRENTS...WHICH WILL CREATE DANGEROUS SWIMMING CONDITIONS AT BOCA CHICA BEACH AND THE BEACHES OF SOUTH PADRE ISLAND...ESPECIALLY NEAR THE JETTY. BEACH ACCESS POINTS 5 AND 6 ON SOUTH PADRE ISLAND WILL REMAIN CLOSED UNTIL FURTHER NOTICE. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. BEACH GOERS ARE URGED TO HEED WARNINGS FROM THE LOCAL OFFICIALS ON SOUTH PADRE ISLAND AND BOCA CHICA BEACH. $$ SPEECE/CACERES
1 follow-up statement
130 WHUS44 KBRO 220434 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1134 PM CDT THU JUN 21 2012 ...HAZARDOUS CONDITIONS EXPECTED AT LOCAL BEACHES NEXT 48 HOURS... .A SURFACE LOW PRESSURE SYSTEM IS BECOMING ORGANIZED JUST OFF THE NORTHERN COAST OF THE YUCATAN PENINSULA. THIS SYSTEM WILL INTERACT WITH HIGH PRESSURE CENTERED OVER IOWA TO PRODUCE A LONG FETCH OF ROUGH SWELLS FROM THE EAST-NORTHEAST. THESE SWELLS...COMBINED WITH ABOVE NORMAL ASTRONOMICAL HIGH TIDES...WILL PRODUCE MINOR COASTAL FLOODING AND A GREATLY ENHANCED THREAT OF DANGEROUS RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH FROM NOW THROUGH THE LATE EVENING HOURS OF SATURDAY. TXZ251-256-257-221300- /O.CAN.KBRO.CF.S.0001.000000T0000Z-120623T1200Z/ /O.NEW.KBRO.CF.Y.0003.120622T0434Z-120624T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1134 PM CDT THU JUN 21 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY... * TIMING...HAZARDOUS CONDITIONS WILL OCCUR AT THE LOCAL BEACHES FROM NOW THROUGH THE LATE EVENING HOURS OF SATURDAY...AS ROUGH SWELLS BETWEEN 4 AND 6 FEET FROM THE EAST-NORTHEAST COMBINE WITH ASTRONOMICAL HIGH TIDES AROUND 1.5 FEET ABOVE NORMAL. * IMPACTS...MINOR COASTAL FLOODING WILL OCCUR. DRIVING ON THE BEACHES IS NOT RECOMMENDED...AND BEACH ACCESS 5 AND 6 REMAIN CLOSED UNTIL FURTHER NOTICE. SWIMMING IN THE SURF AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH IS DISCOURAGED... AS A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS IS LIKELY. BEACH GOERS ARE URGED TO HEED WARNINGS FROM THE LOCAL OFFICIALS ON SOUTH PADRE ISLAND AND BOCA CHICA BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO BE AROUND 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE ISLAND AND COMMUNITIES ALONG THE LAGUNA MADRE. && $$ TOMASELLI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Jun 21, 2:01 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 21, 2:01 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 201 PM CDT THU JUN 21 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...AN UPPER LEVEL LOW OVER THE LOWER TEXAS COAST AND A TROUGH ALONG THE TEXAS COAST IS INTERACTING WITH AN SUBTROPICAL JET MAX ACROSS THE VALLEY INTO THE NUEVO LEON IN MEXICO. MOST OF THE CONVECTION SHIFTED FURTHER NORTHEAST INTO THE COASTAL WATERS. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE VALLEY IN THE AFTERNOON AND DIMINISH INTO TONIGHT. NORTHEAST FLOW WILL CONTINUE TONIGHT INTO TOMORROW AS UPPER LEVEL HIGH OVER THE DESERT SW MIGRATES EAST/NE INTO THE CENTRAL PLAINS. LOW TEMPERATURES WILL REACH THE MID 70S ACROSS THE VALLEY TONIGHT AND FRIDAY NIGHT WITH MOSTLY CLOUDY SKIES. HIGHS WILL REACH THE UPPER 90S. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED IN THE AFTERNOON MAINLY OVER THE COASTAL COUNTIES AND THE COASTAL WATERS AS A BROAD AREA OF LOW PRESSURE OVER THE GULF WITH ABUNDANT MOISTURE WILL ENHANCE THUNDERSTORM ACTIVITY. .LONG TERM /SATURDAY THROUGH THURSDAY/...RAIN CHANCES SHOULD CONTINUE TO DIMINISH ACROSS SOUTH TEXAS THROUGH THE WEEKEND AS WARMER AND DRIER AIR MOVES ACROSS THE AREA AS SUBSIDENCE DEVELOPS ACROSS THE WESTERN GULF OF MEXICO ASSUMING THE BROAD AREA OF LOW PRESSURE ACROSS THE CENTRAL GULF OF MEXICO DEVELOPS INTO A TROPICAL CYCLONE. LOW TO MID LEVEL MOISTURE WILL LIKELY DIMINISH SUNDAY INTO MONDAY AS A 700MB RIDGE BUILDS ACROSS THE SOUTHERN PLAINS IN THE WAKE OF THE TROPICAL DISTURBANCE OVER THE GULF MOVING EASTWARD. SUMMER LIKE CONDITIONS WILL RETURN NEXT WEEK WITH LITTLE IF ANY RAIN CHANCES EXPECTED THROUGH THE REST OF THE FORECAST PERIOD. && .MARINE... TONIGHT THROUGH FRIDAY NIGHT...EXPECT MOST OF THE CONVECTION TO CONTINUE TO MOVE EAST/NORTHEAST AS SURFACE TROUGH IS ENHANCING THIS ACTIVITY. THE NORTHEAST FLOW WILL CONTINUE THROUGH THE SHORT TERM FORECAST AS A STRONG INTERACTION BETWEEN A BROAD LOW PRESSURE OVER THE GULF AND A SURFACE HIGH EXPANDS ACROSS THE CENTRAL PLAINS. THIS WILL LIKELY KEEP SEAS BETWEEN 4 TO 5 FEET FOR TONIGHT AND INTO TOMORROW. SATURDAY THROUGH TUESDAY...LIGHT TO MODERATE NORTH TO NORTHEAST WINDS ARE EXPECTED ACROSS THE COASTAL WATERS SATURDAY AS A BROAD AREA OF LOW PRESSURE ACROSS THE CENTRAL GULF OF MEXICO POSSIBLY DEVELOPS INTO A TROPICAL CYCLONE. THE COASTAL WATERS FORECAST WILL BE HIGHLY DEPENDENT ON THE DEVELOPMENT AND TRACK OF THE TROPICAL DISTURBANCE ACROSS THE GULF BUT LIGHT TO MODERATE WINDS ARE PROGGED TO PREVAIL ACROSS THE WESTERN GULF THE REST OF THE WEEKEND INTO EARLY NEXT WEEK. LONG PERIOD SWELLS MAY DEVELOP ACROSS THE NORTHERN GULF AND MOVE WESTWARD TOWARDS THE TEXAS COAST DURING THE PERIOD BUT THAT IS HIGHLY DEPENDENT ON THE DURATION OF THE FETCH. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 89 75 91 / 20 20 10 0 BROWNSVILLE 74 90 75 93 / 20 20 10 0 HARLINGEN 73 92 73 94 / 20 20 10 0 MCALLEN 75 95 74 98 / 20 20 10 0 RIO GRANDE CITY 74 96 74 97 / 20 20 10 0 SOUTH PADRE ISLAND 77 87 78 88 / 20 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67/61/MARTINEZ
Hazardous weather outlook, Jun 21, 5:14 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 514 AM CDT THU JUN 21 2012 TXZ248>257-221015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 514 AM CDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THESE STORMS MAY PRODUCE HEAVY RAIN...WITH RAINFALL RATES UP TO TWO INCHES PER HOUR. THIS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN POOR DRAINAGE AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-221015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 514 AM CDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
Nearby
Coastal Flood Statements in Texas, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.